Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

CT stonogram found stone in left ureter. Prescribed alfuzosin, having losartan also? Any effect, their dosage?

Hello Dr. I am male, 51 yrs old. I just got my ct stonogram result and found with stone in the left ureter . My urologist prescribed alfuzosin but i am also hypertensive taking losartan 25mgs (half). When i first took alfuzosin, my bp dropped to 90/60. My cardiologist suggested to stop losartan while i m taking alfuzosin. Last night, my bp shot up to 160/100. (My normal maintained bp is 110/70.) I took alfuzosin and later decided to take losartan also. Eventually, the pressure went down to 120/80. This morning, I ve been monitoring my bp and it appears stable. But my heart rate started 115 at first. The latest is 85. Should i still take losartan? If yes, what dosage? Will it not cause my bp to drop if i take it with alfuzosin?
Asked On : Wed, 6 Jun 2012
Answers:  1 Views:  514
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HealthcareMagic forum,

Alfuzosin is an antisympathetic drug and acts by relaxing smooth muscles of urinary bladder and prostate. However due to cross actions on the cardiovascular muscles it can result in low blood pressure (hypotension), dizziness and other side effects. Using antihypertensive drug can worsen these cardiovascular effects. Worsening effects is proportional to number, type and dose of antihypertensive used.

The episode of hypotension is probably due to this phenomenon. Hypotension can result in reflux changes such as increased heart rate to compensate for low blood pressure. In addition adrenal surge which is associated with hypotension can produce heart increase and increase in blood pressures.

Hence I would suggest you to follow your doctor's suggestion. Monitor your pulse and heart rate. Your doctor can then make adequate changes and prescribe you proper medications suitable in this context.

Hope this helps.

Wish you good health.

Answered: Thu, 7 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor